A constructive proof of the phase-type characterization theorem

Illés Horváth, Miklós Telek

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

The paper presents a new proof of OCinneides characterization theorem. It is much simpler than the original one and constructive in the sense that we not only show the existence of a phase type representation, but present a procedure which creates a phase-type representation. We prove that the procedure succeeds when the conditions of the characterization theorem hold.

Original languageEnglish
Pages (from-to)316-350
Number of pages35
JournalStochastic Models
Volume31
Issue number2
DOIs
Publication statusPublished - Apr 3 2015

Keywords

  • Matrix-exponential distribution
  • Phase-type distribution
  • Randomization
  • Vector-matrix representation

ASJC Scopus subject areas

  • Statistics and Probability
  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A constructive proof of the phase-type characterization theorem'. Together they form a unique fingerprint.

  • Cite this